MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-6-B
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: impossibility to release the biliary prost once in place.After removal of the device, we found that the sheath is damaged, installation of another prothesis without problem patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Patient/event info - notes: 1.At what stage of the procedure did the complaint occur, during stent placement.2.What endoscope type and channel size was used? na.3.What was the position of the elevator? n/a.4.Details of the wire guide used (diameter, type, make)?na.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? n/a, 7.Please advise the anatomical location of the intended target site.8.How long was the stent in the patient by the time this complaint occurred? 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? n/a.12.What intervention (if any) was required? na.13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, 15.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? na.2.Where was the stricture located in the body? na.3.Was there resistance felt passing wire guide through stricture? n/a.4.Was there resistance felt passing the evolution through stricture? n/a.5.Was the stricture dilated before stent placement? n/a.Questions related to during insertion into patient.1.Was the product inspected for kinks or damage before use? n/a.2.Was resistance felt during insertion into patient? n/a.3.If yes, at what point? questions related to during stent placement.1.Did the product fail during stent deployment or recapture? deployment.2.If other, please specify.3.Was the directional button pressed during use? n/a.4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? n/a.5.Was the yellow marker kept in view during deployment? n/a.6.Are images of the device or procedure available? n/a.Questions related to during introducer withdrawal.1.Are images of the device or procedure available? no.2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a 3.If yes, what was used? 4.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a.5.Was the safety wire fully removed before removing the delivery system? n/a.6.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) 1.What instrument was used for stent repositioning / removal? forceps, snare, other na.2.If other, please specify.3.Was resistance encountered during advancement and/or deployment? n/a.4.If yes, please when this was felt? advancement or deployment.5.How did the physician deal with this resistance? na.6.Was the lasso (suture) loop used during repositioning na.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 26-nov-2024.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-6-b device of lot number: c2084718 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ ¿equipment required¿ ¿.035 inch wire guide¿ ¿with elevator open, advance device until endoscopically visualized exiting duodenoscope.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to difficult patient anatomy.It is possible that during advancement a tortuous path may have caused a build-up of pressure which may have led to the catheter kinking, subsequently the stent could not be deployed.Other possible root causes for the catheter to kink could be that a smaller than recommended size wire guide was used or that the elevator on the endoscope was in a closed position during deployment.It may be noted that the handle was actuating fine for deployment and recapture during the laboratory evaluation.During the lab evaluation it was noted that the safety wire was kinked, this may have occurred due to difficulty in trying to remove the wire with the catheter kinked.It is also possible that the safety wire became damaged during returns transportation due to the wire being exposed as the red luer had disconnected from the handle.Multiple attempts were made to gain more information regarding this event however the customer could no longer remember.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19400463
Report Number3001845648-2024-00235
Device Sequence Number12818911
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)250824(10)C2084718
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC2084718
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/09/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date05/27/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale